Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 62, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 14, 2011, 7:54 PM MDT for Curry County, Quay County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 7:54 PM MDT (01:54 UTC)
- Expired
- Sep 14, 2011, 8:31 PM MDT
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 39 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS55 KABQ 150154
SVRABQ
NMC009-037-150245-
/O.NEW.KABQ.SV.W.0062.110915T0154Z-110915T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 845 PM MDT
* AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WHEATLAND
TO 6 MILES SOUTH OF GRADY...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTHEAST OF TUCUMCARI TO 23 MILES NORTH OF CLOVIS...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROADVIEW...
BELLVIEW...
SAN JON...
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 347 AND 363...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3459 10332 3488 10344 3500 10365 3523 10342
3506 10303 3471 10304 3470 10303 3464 10303
TIME...MOT...LOC 0154Z 255DEG 19KT 3500 10353 3495 10340
3490 10333 3474 10327
$$2 follow-up statements
270
WWUS55 KABQ 150221
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
821 PM MDT WED SEP 14 2011
NMC009-037-150245-
/O.CON.KABQ.SV.W.0062.000000T0000Z-110915T0245Z/
CURRY-QUAY-
821 PM MDT WED SEP 14 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 845 PM MDT...
AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAN JON TO 10 MILES
SOUTHEAST OF SAN JON TO 26 MILES NORTH OF CLOVIS...MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAN JON...
BARD...
LAT...LON 3462 10315 3477 10322 3491 10330 3502 10338
3509 10356 3523 10342 3506 10303 3471 10304
3470 10303 3464 10303
TIME...MOT...LOC 0220Z 255DEG 19KT 3508 10330 3499 10320
3491 10314 3478 10308
$$
GUYER578
WWUS55 KABQ 150231
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
831 PM MDT WED SEP 14 2011
NMC009-037-150241-
/O.CAN.KABQ.SV.W.0062.000000T0000Z-110915T0245Z/
CURRY-QUAY-
831 PM MDT WED SEP 14 2011
...SEVERE THUNDERSTORM WARNING CANCELLED FOR EAST CENTRAL QUAY AND
NORTHEASTERN CURRY COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3462 10315 3477 10322 3491 10330 3502 10338
3509 10356 3523 10342 3506 10303 3471 10304
3470 10303 3464 10303
TIME...MOT...LOC 0231Z 255DEG 19KT 3510 10323 3500 10313
3492 10307 3479 10301
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 3:18 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Sep 14, 3:18 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MDT WED SEP 14 2011 .DISCUSSION...DYNAMIC WEATHER PATTERN IS CURRENTLY UNFOLDING OVER NEW MEXICO. THE UPPER LOW HAS BEEN STUBBORN TO PUSH EAST OF CALIFORNIA...AND IS MOVING A BIT SLOWER THAN MODELS WERE INDICATING WHILE KEEPING A BETTER SYMMETRY AND CLOSED CIRCULATION. THIS HAS KEPT DIFFLUENT SOUTHWESTERLY FLOW OVER NEW MEXICO WITH SOME UPPER LEVEL DYNAMIC FORCING THAT WAS ALLUDED TO EARLIER THIS MORNING IN THE PREVIOUS DISCUSSION. BEST WAVE OF FORCING HAS PUSHED NORTH OF THE COLORADO BORDER...BUT SOME ISOLATED TO SCATTERED CELLS ARE STILL BEING DRIVEN OVER THE SOUTHERN HALF OF THE STATE AS WELL. THESE SOUTHERN STORMS ARE BEING ENHANCED SOME BY MORE INSTABILITY THAT HAS OCCURRED UNDER SPOTTY CLEARINGS. STORMS ARE PUSHING QUICKLY TO THE NORTHEAST...AND THOSE OVER THE EAST CENTRAL PLAINS HAVE MET UP WITH THE SURFACE FRONT...TURNING STRONG TO SEVERE. IT APPEARS THAT STORMS WILL BECOME MORE ELEVATED AND WEAKER ONCE INTO THE MORE STABLE POST FRONTAL ZONE OF THE FARTHER NORTHEASTERN PLAINS. THUS AREAS ALONG AND NEAR THE BOUNDARY WILL BE OF MOST CONCERN REGARDING HAIL AND WIND THREATS. THIS AREA SHOULD SPREAD FARTHER SOUTH INTO THE EVENING WITH THE SEVERE THREAT TAPERING OFF INTO THE LATE EVENING. BY THIS TIME THE EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN SHOULD SEE ENOUGH UPSLOPE TO AID IN PRECIPITATION DEVELOPMENT. THE WESTERN ZONES WILL LIKELY OBSERVE SOME DECREASE IN COVERAGE BY THE LATE EVENING...BUT SOME REMNANT DIFFLUENCE/JET DYNAMICS WILL KEEP THINGS FROM DYING OFF COMPLETELY. EARLIER THE FRONT SEEMED TO BE ON A SPEEDIER PROGRESSION INTO THE NORTHEAST AS THE UPPER LOW HUNG BACK FARTHER WEST...BUT THE FRONT HAS SHOWN SOME DRASTIC LOSS IN SPEED OVER THE PAST COUPLE OF HOURS. THIS POSES ENORMOUS DIFFICULTY IN PINPOINTING THE ARRIVAL OF THE BOUNDARY THROUGH THE GAPS/CANYONS OF THE CENTRAL MOUNTAIN CHAIN...BUT HAVE HEDGED TOWARD OR JUST SLIGHTLY AFTER THE MIDNIGHT HOUR IN THE MIDDLE RIO GRANDE VALLEY. DESPITE A LACK OF CONTINUITY IN THE ARRIVAL TIME...THE SPEEDS HAVE BEEN FAIRLY CONSISTENT...LOOKING TO STAY BELOW WIND ADVISORY CRITERIA. THE BOUNDARY IS EXPECTED TO MAKE TO THE CONTINENTAL DIVIDE BEFORE MID DAY THURSDAY. EAST SLOPE AREAS OF THE CENTRAL MOUNTAIN CHAIN WILL REMAIN IN AN UPSLOPE FLOW REGIME THAT SHOULD KEEP GENEROUS SHOWER AND ISOLATED STORM COVERAGE ONGOING WHILE THE EASTERN SLOPES OF THE JEMEZ...WEST CENTRAL...AND SOME SOUTHWESTERN MOUNTAINS UTILIZE THE UPSLOPE FLOW FOR ADDITIONAL STORM GENESIS. SOME DECENT SHEAR PROFILES WILL ALSO BE IN PLACE OVER MUCH OF THE CENTRAL TO WESTERN SECTIONS OF NEW MEXICO...LEADING TO SOME STRONG AND PERHAPS SEVERE STORMS ROLLING OFF OF THE DIVIDE. IN THE EAST THE POST FRONTAL AIRMASS WILL HAVE STABILIZED SIGNIFICANTLY IN THE EASTERN PLAINS...AND THIS SHOULD KEEP THINGS MORE STRATIFORM THAN CONVECTIVE. TEMPERATURES WILL BE THE OTHER NOTABLE...STRUGGLING TO REACH THE LOW 60S IN SOME OF THE NORTHEASTERN PLAINS THURSDAY AFTERNOON. THE ENTIRE FORECAST AREA WILL RUN 5 TO 20 DEGREES BELOW NORMAL...WITH MOST OF THE EASTERN PLAINS OBSERVING THE GREATEST ANOMALIES. A HINT OF SOUTHWESTERLY FLOW IS PROGGED BY THE MODELS FOR FRIDAY WITH THE REMNANTS OF THE AFOREMENTIONED UPPER LOW SHEARING APART. SURFACE WINDS WILL VEER WITH A SOUTH SOUTHWEST COMPONENT OBSERVED OVER MOST AREAS...AND THIS WILL CONSEQUENTLY ALLOW TEMPERATURES TO BEGIN REBOUNDING. READINGS WILL STILL RUN SLIGHTLY BELOW NORMAL THOUGH...AND NO MAJOR FOCUS FOR PRECIPITATION IS EXPECTED OTHER THAN SOME DIURNAL HEATING AND WEAK POSITIVE VORTICITY ADVECTION OVER SOME OF THE NORTHERN ZONES. THIS WEEKEND...THINGS LOOK EVEN QUIETER. THE UPSTREAM TROUGH THAT WAS ADVERTISED TO TAKE SHAPE APPEARS TO BE ON HIATUS...AND DRIER AIR WITHIN THE LIGHTER WEST SOUTHWEST FLOW ALOFT WILL PUT THE KIBOSH ON ANY ROBUST STORM DEVELOPMENT. THE FLOW WILL THEN TURN NORTHWESTERLY WITH THE POTENTIAL FOR A BACK DOOR FRONTAL PUSH BY SUNDAY OR EARLY NEXT WEEK. HIGH AMPLITUDE RIDGE TAKES SHAPE THEREAFTER. && .AVIATION...ACTIVE AFTERNOON AND EVENING ANTICIPATED ACROSS MUCH OF NEW MEXICO EXCEPT PERHAPS THE NORTHWEST. SURFACE COLD FRONT LOCATED OVER THE NORTHEAST PLAINS WILL GRADUALLY PUSH SOUTH AND WEST. DYNAMICS FROM THE UPPER LOW OVER NORTHERN ARIZONA WILL INTERACT WITH THE BOUNDARY TO PRODUCE SCATTERED SHOWERS AND STORMS FROM THE RIO GRANDE VALLEY WEST TO ARIZONA. SHOWERS AND STORMS WILL BE NUMEROUS FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE HIGHLANDS AND PLAINS. SOME OF THE STORMS COULD BE SEVERE WITH DOWNBURST WINDS...HAIL AND TORRENTIAL DOWNPOURS THE MAIN THREATS. MVFR TO IFR CIGS AND VSBYS WILL BE POSSIBLE ALONG WITH MOUNTAIN OBSCURATIONS. MOST TAF SITES WILL BE IMPACTED BUT TO WHAT DEGREE IS UNCERTAIN. WILL MAINTAIN VICINITY AND TEMPO GROUPS BUT AMENDMENTS MAY BE NEEDED AS TRENDS CHANGE. LATER TONIGHT INTO THURSDAY EXPECT LOW CLOUDS...LIGHT RAIN/SHOWERS AND SOME FOG FROM THE CENTRAL MOUNTAINS EAST. REDUCED VSBYS AND CIGS EXPECTED. THE COLD FRONT WILL RACE THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN AND PRODUCE A MODERATE TO STRONG EAST CANYON WIND EVENT AT KABQ. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. KW && .FIRE WEATHER...SCATTERED SHOWERS AND STORMS THE REMAINDER OF TODAY AND TONIGHT WEST OF THE CENTRAL MOUNTAIN CHAIN WITH NUMEROUS STORMS EXPECTED OVER THE EAST AND NORTHEAST WHERE WETTING RAINFALL POTENTIAL WILL BE GREATEST. SOME OF THE STORMS MAY ALSO REACH SEVERE CRITERIA PRODUCING HAIL...DOWNBURST WINDS...TORRENTIAL RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONG COLD FRONT WILL RACE WEST ACROSS THE HIGHLANDS LATER TODAY AND THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN TONIGHT. A MODERATE TO STRONG EAST CANYON WIND EVENT IS ANTICIPATED ESPECIALLY WITHIN THE ABQ METRO AREA. THE FRONTAL PASSAGE WILL BRING A SURGE OF MOISTURE ALL THE WAY TO THE CONTINENTAL DIVIDE WITH EXCELLENT HUMIDITY RECOVERIES EXPECTED. LOW LEVEL MOISTURE...SHOWER AND THUNDERSTORM CHANCES WILL STICK AROUND ON THURSDAY BEFORE THE WESTERLIES BEGIN TO TAKE OVER BY FRIDAY AND THROUGH THE WEEKEND. AN OVERALL DRYING TREND WILL TAKE PLACE BY THE WEEKEND WITH A RETURN TO WARMER TEMPERATURES. A WEAK BACKDOOR COLD FRONT COULD EDGE INTO THE FAR NORTHEAST PLAINS ON SUNDAY PROVIDING AN ISOLATED STORM THREAT BUT OTHER THAN THAT...RAIN CHANCES LOOK MINIMAL THROUGH AT LEAST THE END OF NEXT WEEK. KW && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 51 71 51 72 / 30 30 20 20 DULCE........................... 44 65 43 66 / 40 40 30 30 CUBA............................ 46 64 45 67 / 50 50 40 30 GALLUP.......................... 48 69 47 71 / 30 30 20 20 EL MORRO........................ 44 66 43 68 / 30 40 30 20 GRANTS.......................... 47 68 47 70 / 40 50 30 20 QUEMADO......................... 46 70 46 71 / 30 30 30 20 GLENWOOD........................ 53 79 54 79 / 30 20 20 20 CHAMA........................... 39 60 36 60 / 50 50 40 40 LOS ALAMOS...................... 47 62 46 67 / 50 40 30 30 PECOS........................... 45 61 44 66 / 80 50 40 30 CERRO/QUESTA.................... 43 62 40 64 / 60 50 40 30 RED RIVER....................... 36 55 36 57 / 90 60 50 40 ANGEL FIRE...................... 37 57 33 60 / 80 60 40 30 TAOS............................ 47 64 42 67 / 60 40 30 30 MORA............................ 46 59 42 66 / 90 60 50 30 ESPANOLA........................ 45 69 45 73 / 50 40 30 20 SANTA FE........................ 49 64 47 68 / 50 50 40 20 SANTA FE AIRPORT................ 51 66 50 71 / 40 50 30 20 ALBUQUERQUE FOOTHILLS........... 54 69 54 73 / 30 30 30 20 ALBUQUERQUE HEIGHTS............. 57 71 57 74 / 30 30 30 20 ALBUQUERQUE VALLEY.............. 53 74 51 76 / 30 30 30 20 ALBUQUERQUE WEST MESA........... 53 74 52 76 / 30 30 30 20 LOS LUNAS....................... 53 76 51 78 / 30 30 30 20 RIO RANCHO...................... 55 73 54 76 / 30 30 30 20 SOCORRO......................... 58 80 57 79 / 30 30 30 20 SANDIA PARK/CEDAR CREST......... 43 69 42 72 / 60 50 50 30 TIJERAS......................... 54 71 51 73 / 60 50 40 20 MORIARTY/ESTANCIA............... 50 67 47 73 / 70 50 50 30 CLINES CORNERS.................. 48 60 48 70 / 80 60 50 30 GRAN QUIVIRA.................... 50 72 53 73 / 50 50 40 30 CARRIZOZO....................... 55 76 55 76 / 40 40 30 20 RUIDOSO......................... 49 66 50 68 / 50 50 50 30 CAPULIN......................... 46 58 45 72 / 90 50 30 20 RATON........................... 49 63 47 75 / 90 50 40 20 SPRINGER........................ 49 63 49 76 / 80 50 30 20 LAS VEGAS....................... 47 59 47 70 / 90 50 40 30 CLAYTON......................... 48 62 51 77 / 90 40 30 20 ROY............................. 50 59 52 74 / 80 50 30 20 CONCHAS......................... 53 62 55 80 / 80 40 30 20 SANTA ROSA...................... 51 60 55 79 / 70 40 40 30 TUCUMCARI....................... 54 63 57 81 / 80 40 30 20 CLOVIS.......................... 53 64 55 77 / 70 40 30 20 PORTALES........................ 52 65 54 78 / 70 40 30 20 FORT SUMNER..................... 55 66 56 80 / 70 40 40 20 ROSWELL......................... 61 72 59 83 / 50 50 40 30 PICACHO......................... 57 69 56 79 / 50 50 50 30 ELK............................. 53 66 51 75 / 50 50 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52/17
Hazardous weather outlook, Sep 14, 5:53 AM MDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 553 AM MDT WED SEP 14 2011 NMZ501>540-151200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 553 AM MDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A POTENT BACK DOOR COLD FRONT AND AN UPPER LEVEL LOW PRESSURE SYSTEM SLOWLY CROSSING THE CENTRAL AND SOUTHERN ROCKIES WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAIN TODAY AND ESPECIALLY TONIGHT. THE HEAVIEST RAIN WILL FAVOR THE NORTHERN MOUNTAINS AND PARTS OF EAST CENTRAL AND NORTHEAST NEW MEXICO THIS AFTERNOON...THEN MUCH OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN SHOULD RECEIVE FROM 0.5 TO 1.5 INCHES OF RAIN TONIGHT. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE WITH THE POTENTIAL FOR FLASH FLOODING. FURTHER...A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF LAS VEGAS TO AROUND CONCHAS...SANTA ROSA...FORT SUMNER...CLOVIS AND PORTALES THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS CENTRAL AND NORTHERN NEW MEXICO ON THURSDAY. SOME THUNDERSTORMS MAY TURN SEVERE THURSDAY AFTERNOON AND POSSIBLY INTO THE EVENING ACROSS THE CENTRAL AND SOUTH CENTRAL HIGHLANDS...SOUTH CENTRAL MOUNTAINS AND LOWER RIO GRANDE VALLEY. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS IN SAN MIGUEL...GUADALUPE...QUAY DE BACA...CURRY...ROOSEVELT AND CHAVES COUNTIES. SPOTTER ACTIVATION MAY ALSO BE REQUIRED THURSDAY AFTERNOON AND EARLY EVENING IN GUADALUPE...TORRANCE...SOCORRO...LINCOLN AND SOUTHWEST CHAVES COUNTIES DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, Sep 14, 4:53 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 453 PM MDT WED SEP 14 2011 NMZ532-534-535-142315- CURRY COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY- 453 PM MDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN MIGUEL...CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES THROUGH 515 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WHEATLAND...OR ABOUT 21 MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED ALONG INTERSTATE 40 NEAR GLENRIO. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...WHEATLAND...GRADY...SAN JON... BROADVIEW...GLENRIO...BELLVIEW AND BARD. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3475 10373 3524 10375 3531 10303 3467 10303 TIME...MOT...LOC 2252Z 259DEG 18KT 3501 10339 GUYER
Special weather statement, Sep 14, 5:43 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT WED SEP 14 2011
NMZ534-535-150015-
CURRY COUNTY-QUAY COUNTY-
543 PM MDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN QUAY AND NORTHEASTERN
CURRY COUNTIES THROUGH 615 PM MDT...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 6 MILES NORTHWEST OF BELLVIEW...OR ABOUT 34 MILES
NORTH OF CLOVIS...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...BELLVIEW AND GLENRIO.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3466 10303 3466 10304 3472 10342 3513 10332
3519 10305 3518 10304
TIME...MOT...LOC 2343Z 273DEG 17KT 3490 10312
GUYERSpecial weather statement, Sep 14, 5:48 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
548 PM MDT WED SEP 14 2011
NMZ527-528-150030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
548 PM MDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
630 PM MDT...
AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF RATON CREWS AIRPORT...OR ABOUT 14
MILES SOUTHWEST OF RATON...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...RATON...RATON CREWS AIRPORT...
SUGARITE AND SUGARITE CANYON STATE PARK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3661 10451 3662 10467 3672 10479 3700 10478
3700 10409
TIME...MOT...LOC 2349Z 213DEG 17KT 3676 10459
GUYERSpecial weather statement, Sep 14, 7:03 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 703 PM MDT WED SEP 14 2011 NMZ534>536-150130- CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 703 PM MDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN QUAY AND WESTERN CURRY COUNTIES THROUGH 730 PM MDT... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF MELROSE...OR ABOUT 22 MILES WEST OF CLOVIS...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...CANNON AFB...RANCHVALE... WHEATLAND...FORREST AND PORTAIR. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3496 10336 3423 10320 3432 10364 3462 10386 TIME...MOT...LOC 0104Z 249DEG 25KT 3453 10352 GUYER
Special weather statement, Sep 14, 7:34 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT WED SEP 14 2011
NMZ534>536-150215-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
734 PM MDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND CURRY COUNTIES THROUGH 815 PM MDT...
AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM QUAY TO 8 MILES EAST
OF RAGLAND TO 12 MILES SOUTHWEST OF GRADY TO 9 MILES NORTHWEST OF
RANCHVALE TO CANNON AFB...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...RANCHVALE...
GRADY...WHEATLAND...TEXICO...BROADVIEW...PORTAIR AND PLEASANT HILL.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
FUNNEL CLOUDS WITH GUSTY WINDS UP TO 55 MPH ARE POSSIBLE IN THE
VICINITY OF THESE STORMS. LOCALIZED DAMAGE TO LIGHT WEIGHT STRUCTURES
SUCH AS OUT BUILDINGS...CARPORTS AND PATIO COVERS...AS WELL AS TREE
BRANCHES AND STREET SIGNS...IS POSSIBLE.
&&
LAT...LON 3433 10303 3429 10340 3449 10345 3472 10355
3482 10366 3494 10385 3512 10354 3490 10319
3478 10308 3464 10302
TIME...MOT...LOC 0132Z 260DEG 18KT 3494 10373 3484 10355
3474 10344 3460 10337 3451 10334 3439 10331
GUYERLocal storm report, Sep 14, 7:38 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT WED SEP 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL MELROSE 34.43N 103.63W
09/14/2011 E1.00 INCH CURRY NM BROADCAST MEDIA
&&
EVENT NUMBER ABQ1101229
43The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:03 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Sep 14, 7:34 PM MDT | Special Weather Statement | ABQ | Curry, Quay | 41 min |
| Sep 15, 11:01 AM MDT | Special Weather Statement | ABQ | 29 min | |
| Sep 15, 12:08 PM MDT | Special Weather Statement | ABQ | 112 min | |
| Sep 15, 12:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 18 min |
| Sep 15, 12:55 PM MDT | Special Weather Statement | ABQ | Socorro | 65 min |
| Sep 15, 12:58 PM MDT | Special Weather Statement | ABQ | Valencia | 62 min |
| Sep 15, 2:02 PM MDT | Special Weather Statement | ABQ | Guadalupe | 58 min |
| Sep 15, 2:12 PM MDT | Special Weather Statement | ABQ | Valencia | 63 min |
| Sep 15, 2:20 PM MDT | Special Weather Statement | ABQ | Mora | 40 min |
| Sep 15, 2:43 PM MDT | Flash Flood Warning | ABQ | Guadalupe, Torrance | 92 min |
| Sep 15, 3:09 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 81 min |
| Sep 15, 3:30 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
| Sep 15, 3:44 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 2 hr |
| Sep 15, 4:13 PM MDT | Special Weather Statement | ABQ | De Baca | 47 min |
| Sep 15, 4:44 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Sep 15, 5:00 PM MDT | Special Weather Statement | ABQ | Lincoln | 60 min |
| Sep 15, 5:06 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 54 min |
| Sep 15, 5:15 PM MDT | Special Weather Statement | ABQ | Lincoln | 60 min |
| Sep 15, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 36 min |
| Sep 15, 5:47 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 88 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.